Post # 1
Hi Fellow Bees,
I think I have Premenstrual dysphoric disorder (PMDD) – I am super agitated, angry and crazy every month before my period. I have no reason to be so angry and have so much irrational anxiety that I am starting to think it could be Premenstrual dysphoric disorder (PMDD).
I have suspected this a few years ago but have tried to managed this holistically (exercise, eating greens, supplements) – it has somewhat decreased the symptons but not entirely.
At this point this is affecting my life – work, parents, friends and boyfriend. I have even started to lash out at complete strangers on the street and while driving – so I know that there is a problem. I have booked an appointment with a doctor, so I will see what they say.
I am wondering what fellow bees have done to deal with Premenstrual dysphoric disorder (PMDD)? in the past a doctor had suggested SSR1 or BC bills, which I was hestitant to do and wanted to try managing this holistically but managing this holistically is not working anymore.
(I’m not asking for medical advice – just wondering what your experiences have been with the SSRI’s……… I’m a little spoked from the side effects.
Post # 3
I’ve never been diagnosed but as I’ve suffered all weekend from alternating anger and deep sadness, I can’t help but wonder if I have it too. The rest of the month I’m a pretty cheery person.
i am on BC and it makes all of my PMS symptoms lesser and more tolerable, but nothing was cured by it completely.
Post # 4
What supplements have you tried, and for how long? Have you tried BC yet?
Six years ago, my doctor prescribed Zoloft (sertraline) and it was horrible. But! Most of the issue was dosing. I was supposed to start at something like 25 mg and ease myself into more, but the pills I was given were 100 mg. My body went into shock; I had a number of truly terrible physical symptoms (insomnia, anxiety, dizziness, and tremors so bad it felt like seizing. It also felt like my brain was going about three times faster than any other part of my body. . . a surreal experience). At the time, I was also on Yaz, and I’m not certain what role that played. So, word to the wise: talk with your doctor extensively about dosing, and be incredibly careful.
These days, I do a lot of work to stay off both SSRIs and BC, but my doctor has mentioned recent research indicates that many PMDD patients have had success with Celexa or Lexapro. I’ve also heard that Paxil or Wellbutrin are recommended before Zoloft these days, but it simply takes time (at least six weeks per pill) to figure out which one will work best for you. Hang in there, friend!
Post # 5
I was diagnosed a few years ago. I really am not looking to give medical advice but to advise you to see a doctor even therapist. Educate yourself as much as you can through them and get as much advise from them as possible. If you feel the need see more than one doctor in each field. It’s easier to deal with once you get that part done. At least it was for me.
Post # 6
It’s funny that this topic popped up today. I was never officially diagnosed with PMDD, but in the past I used to turn into what I call the “emo monster” every month right before my period. I eventually switched to the NuvaRing and began using it back to back without a break week for my period and the monthly emo-ness disappeared entirely.
I just switched back to the pill after several years on the NuvaRing. This is the end of my first month back on it. I’m on about the 4th pill of the “sugar pill” week and last night the emo monster came back. I’ve been dealing with some major stress and anxiety these past few weeks relating to my career and the last couple days I’ve had insomnia, been feeling really tense and depressed, and then last night I just started bawling while laying in bed trying to sleep. My SO woke up and asked what was wrong. I then got mad because I didn’t feel like he was trying to comfort me. He then says “Aren’t you supposed to get your period soon? Remember how this always used to happen right around then?” Then it all made sense. I don’t want to go back on the NuvaRing or take SSRIs, so I’m not sure how to deal with it.